Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 33, NWS Louisville, KY

April 26, 2016Dubois County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Apr 26, 2016, 7:07 PM EDT for Dubois County, Indiana. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2016, 7:07 PM EDT (23:07 UTC)
Expired
Apr 26, 2016, 8:00 PM EDT
In force
53 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Dubois County, IN

The radar

The Evansville,IN radar (KVWX), 72 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 7:15 PM EDTTSTM WND DMGJasper, IN2 TREES DOWN IN JASPER.
Apr 26, 7:35 PM EDTTSTM WND GST 522 N Johnsburg, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 4:03 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

771 
WUUS53 KLMK 262307
SVRLMK
INC037-270000-
/O.NEW.KLMK.SV.W.0033.160426T2307Z-160427T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
707 PM EDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 800 PM EDT

* AT 706 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR PETERSBURG TO NEAR FOLSOMVILLE...MOVING
  EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JASPER...HUNTINGBURG...FERDINAND...HOLLAND...DUBOIS...MILLERSPORT...
  KYANA...SAINT ANTHONY...BRETZVILLE AND CELESTINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
      3849 8695 3851 8693 3850 8691 3850 8688
      3853 8683 3852 8675 3841 8676 3825 8679
      3821 8679 3820 8707
TIME...MOT...LOC 2306Z 242DEG 36KT 3848 8718 3814 8721 

HAIL...1.00IN
WIND...60MPH
 
$$

ZT
1 follow-up statement
798 
WWUS53 KLMK 262344
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
744 PM EDT TUE APR 26 2016

INC037-270000-
/O.CON.KLMK.SV.W.0033.000000T0000Z-160427T0000Z/
DUBOIS IN-
744 PM EDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EASTERN DUBOIS COUNTY...

AT 744 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF SHOALS TO NEAR DALE...MOVING
NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JASPER...HUNTINGBURG...FERDINAND...DUBOIS...KYANA...SAINT ANTHONY...
BRETZVILLE...CELESTINE...SAINT MARKS AND CRYSTAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3833 8694 3847 8683 3852 8675 3841 8676
      3825 8679 3821 8679 3820 8701
TIME...MOT...LOC 2344Z 244DEG 24KT 3850 8676 3820 8701 

HAIL...1.00IN
WIND...60MPH
 
$$

ZT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:21 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 26, 4:21 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
421 PM EDT TUE APR 26 2016

...Forecast Update...
Issued at 420 PM EDT Tue Apr 26 2016

Severe Thunderstorm Watch #110 has been issued for areas along and
west of I-65 until 11 PM EDT/10 PM CDT. We've destabilized to the
tune of ML CAPE values between 2000-3000 J/KG ahead of an
approaching MCS now over southern IL and SE MO. This feature has a
nice cold pool and has been warned on since this morning, and will
continue to head into a favorable environment into the evening
hours. Scattered showers ans storms out ahead of the MCS also have a
pulse severe threat with marginally severe hail and isolated
damaging winds possible, along with heavy rainfall and CG lightning.
Main threat with the MCS itself will be damaging winds.

.SHORT TERM (Now - Thursday Night)...
Issued at 322 PM EDT Tue Apr 26 2016

...Strong to Severe Storms Possible This Evening...

Widely scattered showers have popped mainly along and north of I-64
at this hour, although a few isolated showers are also present
across central KY. H7 cap is eroding and with temps in the low 80s
combined with dew points pooling in the low to mid 60s, we're seeing
ML CAPE values around 2000 J/KG. Showers and storms will initially
lack organization, however as we move into the late afternoon and
evening hours we'll see more coverage and organization ahead of a
frontal boundary sagging south toward the Ohio River, and with a
cold pool driven MCS currently near St. Louis. Overall, deep shear
values will only top out in the marginal 25 to 30 knot range through
early evening, so think we'll see pulse storm modes and a few
multicell clusters capable of hail and gusty winds. As we move to
around sunset, expect the MCS to arrive in our NW CWA and push ESE
through the Midnight hour. Gusty winds, with a few instances of
damaging winds will be the main concern, along with CG lightning and
heavy rainfall.

Expect convective complex to push south and east of the CWA past the
Midnight hour with a relatively quiet remainder of the overnight.
Think the synoptic frontal boundary will actually stay up over
southern IN, where some isolated showers/storm chances will linger.
A secondary area of concern for elevated showers and storms in the
pre-dawn hours will be wherever the cold pool induced boundary ends
up. As we move through the day on Wednesday, expect coverage of
showers and storms to increase as isentropic ascent over the
boundaries increases in response to negative tilt trough
approaching. Eventually, the warm sector should get established over
our region and the big question will be how much we destabilize for
when main forcing arrives with the ejecting shortwave. Overall,
think destabilization will be the limiting factor in what would
otherwise be favorable for some organized stronger storms. Like the
conditional Marginal Risk and we will be able to get a better handle
on things once the warm sector progress becomes apparent. Will
continue to mention the threat for a few stronger storms in the HWO,
but overall think best show should be west and north of the CWA
Wednesday evening.

Widespread showers and storms push out Wednesday night, however we
will have to deal with potential for more scattered showers and
storms on Thursday before cool front finally slides through.

Upper ridging begins to build in by Thursday night, starting a brief
dry spell to end the work week.

.LONG TERM (Friday - Tuesday)...
Issued at 244 PM EDT Tue Apr 26 2016

The main forecast concern in the long term is shower/storm chances
starting this weekend and continuing into the first part of next
week.

The upper level pattern on Friday is expected to feature a flat
ridge over the lower Ohio Valley while an anomalous trough remains
over the southwest US. Surface high pressure centered north of the
area will provide a dry, less humid and seasonable day. Look
for highs to top out in the 70s with east/northeast winds.

The next system will begin to approach the area on Saturday as
another PV anomaly comes out of the central Plains. Saturday
morning is likely to start off dry as we'll be north of the warm
front, with mostly cloudy skies and light east winds. As the warm
front lifts north through the area during the day, scattered showers
and thunderstorms are possible, but this may hold off until the mid
afternoon or evening hours.

Sunday's storm threat is looking more interesting as the
deterministic and ensemble guidance shows a surface low tracking
through the mid-Mississippi Valley during the day. With the area
well into the warm sector characterized by dewpoints in the mid 60s
and the upper level trough passing through, there's the chance of
stronger storms. Timing specific impulses and the quality of the
thermodynamic environment is still in question, so there remains
some uncertainty. A model consensus continues to show high POPs in
the 60 to 80 percent range for Sunday.

The unsettled weather may continue Monday and Monday night as the
upper wave remains nearby. Beyond that, some suggestions that we'll
see a period of upper level ridging which may bring some drier and
seasonable weather to the area. Will lean toward a model consensus
for those latter time frames.

&&

.AVIATION (18Z TAF Update)...
Updated at 133 PM EDT Tue Apr 26 2016

VFR conditions with a steady SW surface wind will persist through
the remainder of the afternoon outside of any convective activity.
Do expect that scattered showers and t-storms could fire by late
afternoon just ahead of a frontal boundary slowly sagging toward the
Ohio River. Will mention VCTS at SDF/LEX by 5 to 7 PM.

Main concern will be with convective complex over central MO, and
its arrival around just after sunset. With unstable atmosphere ahead
of it and already well established cold pool, have high confidence
in it surviving into our region. Have best estimate of timing of
TSRA at SDF between 8 and 11 PM EDT where low MVFR or IFR
visibilities would be accompanied by gusty W winds between 35 and 40
mph. Same timing and conditions apply to BWG. Have best LEX timing
between 10 PM and 1 AM EDT where slightly less impactful weather is
expected.

Thereafter, expect variable winds and ceilings near the VFR/MVFR
threshold through the rest of the overnight. As synoptic winds
recover, look for a return to SW winds toward dawn, with chances for
showers and a few storms increasing through the morning as the front
hangs in the area.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Update.........BJS
Short Term.....BJS
Long Term......ZT
Aviation.......BJS
Hazardous weather outlook, Apr 26, 4:13 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 PM EDT TUE APR 26 2016

INZ076>079-083-084-089>092-KYZ023>032-061-272015-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-BUTLER-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
MORGANTOWN
413 PM EDT TUE APR 26 2016 /313 PM CDT TUE APR 26 2016/

...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHERN INDIANA
AND NORTH CENTRAL KENTUCKY AND WILL SPREAD INTO CENTRAL KENTUCKY
THIS EVENING. A FEW OF THE STORMS MAY BE STRONG TO LOCALLY SEVERE
WITH DAMAGING WINDS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS
POSSIBLE IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH
THURSDAY MORNING. SOME OF THESE STORMS MAY ALSO BE STRONG TO
SEVERE WITH DAMAGING WINDS...HAIL AND HEAVY RAINFALL BEING THE
PRIMARY SEVERE WEATHER THREATS.

A LOOK AHEAD SHOWS ANOTHER CHANCE FOR THUNDERSTORMS BY LATE
SATURDAY THROUGH MONDAY AS ANOTHER STRONG WEATHER SYSTEM MOVES
THROUGH THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF DAMAGING WINDS OR
HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

KYZ033>043-045>049-053>057-062>067-070>078-081-082-272015-
HENRY-SHELBY-FRANKLIN-SCOTT-HARRISON-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-WASHINGTON-MERCER-JESSAMINE-CLARK-
LARUE-MARION-BOYLE-GARRARD-MADISON-EDMONSON-HART-GREEN-TAYLOR-CASEY-
LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-
RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...BROWNSVILLE...HORSE CAVE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
413 PM EDT TUE APR 26 2016 /313 PM CDT TUE APR 26 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING. EXPECT GUSTY
WINDS TO 40 MPH...BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH
THURSDAY MORNING. SOME OF THESE STORMS MAY ALSO BE STRONG TO
SEVERE WITH DAMAGING WINDS...HAIL AND HEAVY RAINFALL BEING THE
PRIMARY SEVERE WEATHER THREATS.

A LOOK AHEAD SHOWS ANOTHER CHANCE FOR THUNDERSTORMS BY LATE
SATURDAY THROUGH MONDAY AS ANOTHER STRONG WEATHER SYSTEM MOVES
THROUGH THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY WIND GUSTS OVER 40 MPH TO THE
NATIONAL WEATHER SERVICE THIS EVENING.

BJS

In the hours before

Local storm report, Apr 26, 6:10 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 PM EDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             1 ENE LOCKPORT          38.44N 84.96W
04/26/2016  E1.00 INCH       HENRY              KY   PUBLIC

            FACEBOOK REPORT OF NICKLE TO QUARTER SIZE
            HAIL FROM 5:00 TO 5:15 PM.

&&

KDW
Local storm report, Apr 26, 6:14 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
614 PM EDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             2 ESE BLOCHER           38.71N 85.61W
04/26/2016  E1.00 INCH       JEFFERSON          IN   TRAINED SPOTTER

            HWY 56 ON THE SCOTT AND JEFFERSON COUNTY
            LINE REPORTS OF HALF AN INCH TO QUARTER SIZE
            HAIL.

&&

KDW
Special weather statement, Apr 26, 6:40 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT TUE APR 26 2016

KYZ030-034>037-039>043-048-049-262330-
BOURBON-FRANKLIN-WOODFORD-SCOTT-JEFFERSON-HARRISON-SHELBY-FAYETTE-
NICHOLAS-CLARK-ANDERSON-JESSAMINE-
640 PM EDT TUE APR 26 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
JEFFERSON...FAYETTE...NICHOLAS...SOUTHERN HARRISON...FRANKLIN...
BOURBON...NORTH CENTRAL JESSAMINE...SHELBY...NORTHWESTERN CLARK...
SCOTT...WOODFORD AND NORTHEASTERN ANDERSON COUNTIES...

AT 640 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SHELBYVILLE TO NEAR PARIS...AND MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...GEORGETOWN...FRANKFORT...JEFFERSONTOWN...WINCHESTER...
SHELBYVILLE...LAWRENCEBURG...VERSAILLES...PARIS AND CYNTHIANA.

LAT...LON 3818 8399 3813 8407 3811 8408 3807 8405
      3797 8418 3796 8480 3797 8480 3797 8482
      3817 8505 3809 8526 3821 8554 3831 8507
      3838 8438 3837 8390 3835 8390 3836 8387
      3833 8386 3834 8384 3832 8383
TIME...MOT...LOC 2240Z 258DEG 18KT 3823 8522 3818 8427

AMS
Local storm report, Apr 26, 6:44 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             2 SE SHELBYVILLE        38.19N 85.21W
04/26/2016  E1.00 INCH       SHELBY             KY   AMATEUR RADIO

            MOSTLY NICKEL SIZED, BUT SEVERAL FLAT
            QUARTER SIZED. SHORT DURATION.

&&

KDW
Special weather statement, Apr 26, 6:47 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
647 PM EDT TUE APR 26 2016

KYZ034-038>040-045>048-056-262330-
WASHINGTON-MERCER-WOODFORD-SHELBY-SPENCER-NELSON-GARRARD-ANDERSON-
JESSAMINE-
647 PM EDT TUE APR 26 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
GARRARD...NORTHERN WASHINGTON...SOUTHEASTERN SPENCER...NORTHEASTERN
NELSON...NORTHWESTERN JESSAMINE...SOUTHEASTERN SHELBY...SOUTHERN
WOODFORD...MERCER AND ANDERSON COUNTIES...

AT 647 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF LAWRENCEBURG TO NEAR BARDSTOWN...
AND MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NICHOLASVILLE...BARDSTOWN...LAWRENCEBURG...HARRODSBURG...TAYLORSVILLE...
BALLARD...WILMORE...BURGIN...BLOOMFIELD AND WILLISBURG.

LAT...LON 3771 8473 3780 8554 3809 8528 3818 8507
      3814 8502 3813 8502 3813 8500 3796 8479
      3796 8452 3795 8449
TIME...MOT...LOC 2247Z 246DEG 23KT 3794 8502 3785 8537

AMS
Special weather statement, Apr 26, 6:58 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
658 PM EDT TUE APR 26 2016

INZ076-077-083-084-089-KYZ023>027-270100-
WASHINGTON-ORANGE-CRAWFORD-DUBOIS-PERRY-OHIO-MEADE-HANCOCK-GRAYSON-
BRECKINRIDGE-
658 PM EDT TUE APR 26 2016

...A LINE OF STRONG TO SEVERE STORMS MOVING INTO SOUTHWEST
INDIANA AND CENTRAL KENTUCKY...

AT 657 PM EDT/557 PM CDT/...A CLUSTER OF STRONG TO SEVERE
THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
PETERSBURG TO NEAR CORYDON...AND MOVING EAST AT 35 MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. THESE STORMS ARE LIKELY TO CONTINUE INTO PORTIONS OF THE AREA
OVER THE NEXT 1 TO 3 HOURS.

LOCATIONS LIKELY TO BE IMPACTED INCLUDE... JASPER...TELL
CITY...PAOLI...HARDINSBURG...HAWESVILLE...ENGLISH...CAREFREE
TOWN...MOUNT PLEASANT...HUNTINGBURG AND FERDINAND.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3763 8695 3767 8682 3771 8687 3780 8682
      3784 8691 3790 8692 3789 8699 3790 8699
      3800 8677 3806 8677 3821 8679 3820 8707
      3851 8707 3853 8668 3869 8668 3869 8631
      3873 8631 3873 8621 3736 8649 3752 8707
TIME...MOT...LOC 2257Z 288DEG 30KT 3859 8733 3776 8762

ZT

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:29 PM EDTSpecial Weather StatementLMKCrawford31 min
Apr 26, 4:23 PM EDTSpecial Weather StatementLMKFloyd37 min
Apr 26, 5:32 PM EDTSpecial Weather StatementLMKScott43 min
Apr 26, 6:04 PM EDTSevere Thunderstorm WarningLMKJefferson, Scott41 min
Apr 26, 6:27 PM EDTSevere Thunderstorm WarningLMKJefferson19 min
Apr 26, 6:58 PM EDTSpecial Weather StatementLMKCrawford, Dubois, Orange, Perry2 hr
Apr 26, 7:25 PM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Perry65 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.